Alert archive / New York / Small Craft Advisories in 2017

Small Craft Advisory 71, NWS Buffalo, NY

July 27, 2017

NWS Buffalo, NY issued this small craft advisory at Jul 27, 2017, 1:46 PM EDT. It took effect at Jul 28, 2017, 5:00 AM EDT. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Jul 27, 2017, 1:46 PM EDT (17:46 UTC)
In effect from
Jul 28, 2017, 5:00 AM EDT
Expired
Jul 29, 2017, 1:44 AM EDT
In force
21 hr
Issued by
NWS Buffalo, NY

The text

As transmitted.

875 
WHUS71 KBUF 271746
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
146 PM EDT THU JUL 27 2017

LOZ042-043-280200-
/O.NEW.KBUF.SC.Y.0071.170728T0900Z-170728T1800Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
146 PM EDT THU JUL 27 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO 2 PM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 2 PM EDT FRIDAY.

* WINDS...NORTHEAST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
7 follow-up statements
717 
WHUS71 KBUF 272329
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
729 PM EDT THU JUL 27 2017

LOZ044-280730-
/O.EXB.KBUF.SC.Y.0071.170728T0900Z-170728T2200Z/
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
729 PM EDT THU JUL 27 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO 6 PM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 6 PM EDT FRIDAY.

* WINDS...NORTHEAST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ042-043-280730-
/O.EXT.KBUF.SC.Y.0071.170728T0900Z-170729T2200Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
729 PM EDT THU JUL 27 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 5 AM FRIDAY TO 6 PM
EDT SATURDAY...

* WINDS...NORTHEAST 20 TO 25 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
662 
WHUS71 KBUF 280251
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1051 PM EDT THU JUL 27 2017

LOZ042-043-281100-
/O.CON.KBUF.SC.Y.0071.170728T0900Z-170729T2200Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
1051 PM EDT THU JUL 27 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM FRIDAY TO
6 PM EDT SATURDAY...

* WINDS...NORTHEAST 20 TO 25 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ044-281100-
/O.CON.KBUF.SC.Y.0071.170728T0900Z-170728T2200Z/
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
1051 PM EDT THU JUL 27 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TO 6 PM EDT
FRIDAY...

* WINDS...NORTHEAST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
042 
WHUS71 KBUF 280551
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
151 AM EDT FRI JUL 28 2017

LOZ044-280700-
/O.CAN.KBUF.SC.Y.0071.170728T0900Z-170728T2200Z/
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
151 AM EDT FRI JUL 28 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL
CRAFT ADVISORY.

$$

LEZ040-281400-
/O.EXB.KBUF.SC.Y.0071.170728T1800Z-170729T0600Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
151 AM EDT FRI JUL 28 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO
2 AM EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 AM
EDT SATURDAY.

* WINDS...NORTHEAST 20 TO 25 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ042-043-281400-
/O.CON.KBUF.SC.Y.0071.170728T0900Z-170729T2200Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
151 AM EDT FRI JUL 28 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM EARLY THIS
MORNING TO 6 PM EDT SATURDAY...

* WINDS...NORTHEAST 15 TO 20 KNOTS.

* WAVES...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

SMITH
981 
WHUS71 KBUF 281051
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
651 AM EDT FRI JUL 28 2017

LOZ042-043-281900-
/O.CON.KBUF.SC.Y.0071.000000T0000Z-170729T2200Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
651 AM EDT FRI JUL 28 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT
SATURDAY...

* WINDS...NORTHEAST 15 TO 20 KNOTS.

* WAVES...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LEZ040-281900-
/O.CON.KBUF.SC.Y.0071.170728T1800Z-170729T0600Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
651 AM EDT FRI JUL 28 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 2 AM EDT SATURDAY...

* WINDS...NORTHEAST 20 TO 25 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

SMITH
848 
WHUS71 KBUF 281439
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1039 AM EDT FRI JUL 28 2017

LOZ030-282245-
/O.EXA.KBUF.SC.Y.0071.000000T0000Z-170729T2200Z/
LOWER NIAGARA RIVER-
1039 AM EDT FRI JUL 28 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EDT SATURDAY.

* WINDS...NORTHEAST 15 TO 20 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ042-043-282245-
/O.CON.KBUF.SC.Y.0071.000000T0000Z-170729T2200Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
1039 AM EDT FRI JUL 28 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT
SATURDAY...

* WINDS...NORTHEAST 15 TO 20 KNOTS.

* WAVES...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LEZ040-282245-
/O.CON.KBUF.SC.Y.0071.170728T1800Z-170729T0600Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
1039 AM EDT FRI JUL 28 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 2 AM EDT SATURDAY...

* WINDS...NORTHEAST 20 TO 25 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
896 
WHUS71 KBUF 282231
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
631 PM EDT FRI JUL 28 2017

LOZ030-290645-
/O.CON.KBUF.SC.Y.0071.000000T0000Z-170729T2200Z/
LOWER NIAGARA RIVER-
631 PM EDT FRI JUL 28 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT
SATURDAY...

* WINDS...NORTHEAST 15 TO 20 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ042-043-290645-
/O.CON.KBUF.SC.Y.0071.000000T0000Z-170729T2200Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
631 PM EDT FRI JUL 28 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT
SATURDAY...

* WINDS...NORTHEAST 15 TO 20 KNOTS.

* WAVES...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LEZ040-290600-
/O.CON.KBUF.SC.Y.0071.000000T0000Z-170729T0600Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
631 PM EDT FRI JUL 28 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT
SATURDAY...

* WINDS...NORTHEAST 20 TO 25 KNOTS.

* WAVES...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
196 
WHUS71 KBUF 290544
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
144 AM EDT SAT JUL 29 2017

LOZ030-042-043-290645-
/O.CAN.KBUF.SC.Y.0071.000000T0000Z-170729T2200Z/
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
144 AM EDT SAT JUL 29 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL
CRAFT ADVISORY.

WINDS AND WAVES HAVE DIMINISHED BELOW ADVISORY LEVELS AND ARE
EXPECTED TO REMAIN SO THROUGH SATURDAY.

$$

LEZ040-290645-
/O.CAN.KBUF.SC.Y.0071.000000T0000Z-170729T0600Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
144 AM EDT SAT JUL 29 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL
CRAFT ADVISORY.

WINDS AND WAVES HAVE DIMINISHED BELOW ADVISORY LEVELS AND ARE
EXPECTED TO REMAIN SO THROUGH SATURDAY.

$$

WOOD

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Jul 27, 1:37 PM EDT, 9 minutes earlier.

Area forecast discussion, Jul 27, 1:37 PM EDT, 9 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
137 PM EDT Thu Jul 27 2017

.SYNOPSIS...
A slow moving cold frontal boundary will push south from Ontario
with some showers and possible thunderstorms today. Expansive high
pressure will then build across the Upper Great Lakes in the wake of
the front...and this will provide most of us with fair weather on
Friday. A dynamic storm system over the Mid Atlantic region will
have to watched though...as significant rains are anticipated just
to our south.

&&

.NEAR TERM /THROUGH TONIGHT/...
A cold front lingers near Lake Ontario this afternoon, with a
prefrontal trough and rain showers passing across Lake Ontario
region. This activity, locally heavy for a brief time, will
advance eastward across the CWA through the remainder of the afternoon.
Looking at upstream radars, limited activity along the front
that will be arriving into a lowered instability environment may
allow for this front to cross the region dry, or nearly dry.
Where showers and isolated thunder may form will be across the
North Country later today that will be closer to an upper level
shortwave. Skies should remain mostly cloudy today, and though
cloudy, we should still have afternoon temperatures around
normal...into the mid to upper 70s.

High pressure over the upper Midwest states will build across the
Great Lakes tonight. Any lingering showers/storms across eastern
zones this evening will end before midnight leaving rain-free
conditons for the balance of the overnight. Light northwest surface
winds will veer to the north/northeast overnight with a steady flow
expected due to tightening pressure gradient over western New York.
Overnight temps will dip into the low to mid 60s across Western New
York and mid/upper 50s across the North Country. Mostly cloudy skies
look to prevail across western New York due to the northerly upslope
flow off Lake Ontario.

&&

.SHORT TERM /FRIDAY THROUGH SUNDAY NIGHT/...
An upper level trough near Northern MN should have closed off and be
somewhere near Eastern OH/Western PA Friday Night into Saturday.
This scenario paints a rather dreary picture for areas south of NYS,
but results in weak subsidence overhead.  Surface high pressure
underneath a longwave ridge upstream should therefore be the
dominant feature for the weekend. The ridge will remain just
upstream, with NE flow over the region through the weekend.

The result should be dry weather for the entire region.  The only
concern would be along the PA border/Southern Tier, where some
moisture could sneak north across the border if the low ends up a
little north of most models.  Otherwise, the main impact will be
mostly opaque high cirrus over the region mainly on Saturday. Sunday
looks better for sunshine and resulting higher temperatures closer
to normal - near upper 70s to near 80, while Saturday's highs will
be ~5F lower.  Overnight, there may be some patchy valley fog Friday
night and Saturday night, but high clouds should prevent strong
radiational cooling. Clearing skies Sunday night may result in
typical inland river valley fog.

&&

.LONG TERM /MONDAY THROUGH WEDNESDAY/...
The aforementioned low will continue to fill as it slowly tracks
northeast along the northeastern coast before moving out in to the
North Atlantic by the middle of the week. Meanwhile, a broad surface
high encompassing much of the central U.S. will make inroads into
the lower Great Lakes in the wake of the departing low, keeping
conditions dry at least on Monday. Guidance is indicating a
potential for a few showers on Tuesday as a weak shortwave works its
way around the upper level ridge to our west. A stronger wave and
associated cold front has a somewhat better potential to bring
rainfall to the region in the Wednesday to Thursday timeframe.

Regarding temperatures, the retreat of the weakening upper level
trough and encroaching upper level ridging from the west will lead
to somewhat of a warm-up across the lower Great Lakes next week, as
warmer air advects into the region. Temperatures will rise back into
the upper 70s to around 80 on Monday, with readings a couple of
degrees warmer Tuesday. Warmer air surging across the region in
advance of the aforementioned cold front should push readings back
into the low to mid 80s by Wednesday. Low temperatures will follow
suit, with upper 50s to mid 60s Monday night giving way to mid to
upper 60s by Wednesday night.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
Mostly VFR conditions are in place at 17z with a band of steady
showers moving into the Finger Lakes. These steadier showers
will bring some spotty MVFR vis in moderate showers. Some areas
may also see some MVFR low stratus along/ahead of an
approaching weak cold front. There may be some thunderstorms
this afternoon but timing/coverage is a little to uncertain to
include in TAF.

Tonight, showers clear to the south/east before 00z. All sites
except for KART will see cigs lift to cirrus level. KART will likely
continue to see lower VFR cigs. Patchy fog looks possible which
could bring some reductions to visibility overnight especially in
areas which pick up measurable rain today. Late in the overnight,
guidance suggests some IFR cigs possible in the Finger
Lakes/interior Southern Tier but not expected at the TAF sites.

Outlook...

Friday through Monday...Mainly VFR.

&&

.MARINE...
A cold front will slowly pass south across the waters today, with
southwest winds ahead of the front increasing on the eastern end of
Lake Ontario 5 to 15 knots and waves building to around 3 feet.

Behind this front, winds and waves will increase some as cold
air on a northerly flow pours over the lakes. Winds will
increase, and though wave heights will fluctuate some, they will
near 4-5 feet along the southern shoreline of Lake Ontario Friday
through Friday night. Later Saturday and then through the weekend
high pressure over the Eastern Great Lakes will bring fine boating
conditions continuing through the weekend as high pressure slowly
passes by.

&&

.TIDES/COASTAL FLOODING...
An intensifying storm system over the Middle Atlantic states
later in the week will combine with high pressure over the
Upper Great Lakes to produce a prolonged period of fresh
northeasterlies on Lake Ontario from late tonight through
Friday. While winds and waves may temporarily subside late
Friday...winds are forecast to become northerly and increase
during the first half of Friday night. The risk is increasing
that waves could build to levels that may produce additional
erosion and flooding along much of the south shore of the lake.
A lakeshore flood watch continues from Niagara county to Wayne
county to cover this heightened risk.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Lakeshore Flood Watch from Friday morning through late Friday
     night for NYZ001>004.
MARINE...None.

&&

SYNOPSIS...RSH/SMITH
NEAR TERM...SMITH/THOMAS
SHORT TERM...ZAFF
LONG TERM...WOOD
AVIATION...SMITH
MARINE...RSH/SMITH
TIDES/COASTAL FLOODING...RSH
Hazardous weather outlook, Jul 27, 5:21 AM EDT, 8 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
521 AM EDT Thu Jul 27 2017

NYZ005>008-010>014-019>021-085-280930-
Northern Cayuga-Oswego-Jefferson-Lewis-Northern Erie-Genesee-Wyoming-
Livingston-Ontario-Chautauqua-Cattaraugus-Allegany-Southern Erie-
521 AM EDT Thu Jul 27 2017

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...Today and Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ001>004-280930-
Niagara-Orleans-Monroe-Wayne-
521 AM EDT Thu Jul 27 2017

...LAKESHORE FLOOD WATCH IN EFFECT FROM FRIDAY MORNING THROUGH LATE
FRIDAY NIGHT...

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Today and Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Lakeshore Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-280930-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lower Niagara River-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
521 AM EDT Thu Jul 27 2017

This Hazardous Weather Outlook is for the New York waters of Lake
Erie, Lake Ontario, and the Saint Lawrence River.

.DAY ONE...Today and Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

Nearby

Small Craft Advisories in New York, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.